What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Mar 13, 1:55 PM MST, 20 minutes earlier.
Area forecast discussion, Mar 13, 1:55 PM MST, 20 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
255 PM MDT Fri Mar 13 2020
.SYNOPSIS...
Thunderstorms possible this evening, focusing on areas mainly east
of the Rio Grande, with the threat of any severe storms
diminishing after sundown. A Pacific cool front is moving in,
causing strong SW and W winds through roughly midnight. We then
enter a dry period through Tuesday. Temperatures on Saturday
will only drop a few degrees behind the cold front. With
temperatures Sunday through Tuesday warming to normal to slightly
above-normal levels. Our next storm system arrives midweek,
bringing our next chance for widespread rain.
&&
.DISCUSSION...
.SHORT TERM... Tonight through Saturday...
The large Pacific storm system is still affecting the region ...but
it is quickly beginning to lift, open, and exit the region. We expect
some isolated thunderstorm activity to continue into the late
afternoon and early to mid-evening hours. Most of it east of the Rio
Grande, but a few storms still possible over the NW portions of the
CWFA. The upper-level moisture is rapidly shifting east and out of
the region, but residual mid and lower level moisture will remain
through the mid-evening hours. With the moisture lingering, the
atmosphere remains unstable. Dynamics aloft associated with the
system will also persist into the evening, with a double jet aloft
and lift between the two for the east side of the CWFA...and cool
air aloft, diffluence, and PVA for our NW areas. We keep the
thunderstorm potential in the forecast through about 9PM local and
then expect activity to diminish and finish there abouts. A few
storms could be severe based on early afternoon shear, CAPE, and
instability parameters...but the threat of storms should rapidly end
by sundown.
A Pacific cool front will move in with strong SW and W winds. The
airmass will quickly dry, with PWATs and dewpoints dropping rapidly
through the evening and overnight hours. Strong winds will persist
into the evening hours and then slacken by midnight.
Saturday will bring a dry, fair, and seasonal day. Our region will
be under a deep and dry southwest flow pattern. Skies will become
much more sunny, winds will be lighter, and temperatures will be
very near seasonal averages.
&&
.LONG TERM...Saturday night through next Friday
Saturday night, the westerly surface flow will become
southeasterly, beginning a dry period and warming trend through
Tuesday. Expect near-normal, or slightly above normal high
temperatures each day. The exception for precipitation will be
our far eastern zones on Sunday. High pressure will set up in the
Gulf of Mexico over the weekend, allowing modified low-level Gulf
moisture to stream into southern and central Texas. The leading
edge of this moisture may move into far eastern Otero and Hudspeth
counties causing rain chances. However, due to model disparity on
exactly how it moves into our forecast area, have kept PoPs low
in that area for now.
Our attention then turns to a cold core low that will drop south
at the start of the week, moving along the west coast. This low
will begin to shift east as it enters southern California on
Tuesday. Dynamic forcing ahead of the low, tapping into Pacific
moisture will bring scattered rain chances Tuesday, with
widespread precipitation chances on Wednesday and Thursday. At
this time, there may be some thunderstorms possible during the day
on Wednesday, and possibly some light mountain snow showers on
Wednesday night as the cold core of the low approaches the region
and passes to the northeast. Of course, there are a lot of model
runs to go before details can be truly nailed down. One thing has
been certain, it's been an wet weather pattern for the Borderland
for March.
On Friday, dry conditions return under northwest flow, which
should last through the weekend.
&&
.AVIATION...18Z TAF CYCLE
Generally improving conditions as ranchers end and CIG lift and
VSBY improves. AFT 18Z expect ISOL/SCT TSRA and increasing and
shifting winds. TSRA with CIGs 030-050, +RA, GS, and strong
outflow winds over isolated areas may bring brief periods of MVFR
to IFR conditions. Winds will be shifting from SE to S to SW
through the afternoon and increasing. AFT 20Z winds 190 to 250 at
15-20kts with gusts to 30kts. FT 02Z decreasing and ending TS with
winds slackening back to 10-20 kts.
&&
.FIRE WEATHER...
Current Pacific storm system continues to move across the
Southwestern U.S. We still have some moisture, instability, and
dynamics over the region for continued storms through the rest of
the afternoon and into the early to mid-evening hours. Storm
potential is best before 8 PM and best for areas east of the Rio
Grande. The Gila/Black Range/Sierra Co. areas may also see a few
storms. Through the night we see rapid drying as the storm opens,
lifts, and exits the region. Strong SW winds this afternoon will
begin to slacken through the evening...and begin to push out the
moist airmass and draw in a drier one. Dewpoints will be on a
downturn, but overnight RH recoveries will continue good, with
daytime RH minimums slowly eroding from the 30% range down to the
teens by early next week.
The Saturday through Monday period should be dry and mild, with
normal to above normal temperatures, and generally lighter winds
across the region.
Tuesday onward we see some gains in moisture in our atmosphere from
the Gulf of Mexico at low levels and a subtropical plume at mid
levels over eastern areas. We may see some light scattered rain
showers and storms east of the Rio on Tuesday. Wednesday the next
Pacific storm system nudges in close enough to begin increasing
moisture and slight chances for rain/storms to our western areas for
Wednesday and Thursday. However it appears winds, Tuesday through
Thursday, will be of bigger concern due to tighter gradients causing
breezy/windy/gusty conditions. RH should be trending up slightly so
critical conditions should be avoided.
Ventilation will be improving as we warm and increase winds over
the next several days.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 48 69 48 74 / 10 0 0 0
Sierra Blanca 45 69 47 73 / 10 0 0 0
Las Cruces 41 66 43 72 / 0 0 0 0
Alamogordo 42 67 44 71 / 10 0 0 0
Cloudcroft 30 48 33 50 / 30 0 0 0
Truth or Consequences 40 66 40 71 / 0 0 0 0
Silver City 37 59 37 63 / 0 0 0 0
Deming 38 66 41 71 / 0 0 0 0
Lordsburg 40 64 41 71 / 0 0 0 0
West El Paso Metro 49 69 50 73 / 0 0 0 0
Dell City 44 72 45 73 / 10 0 0 10
Fort Hancock 47 75 48 78 / 10 0 0 0
Loma Linda 44 64 46 68 / 10 0 0 0
Fabens 47 72 47 75 / 10 0 0 0
Santa Teresa 44 67 46 72 / 0 0 0 0
White Sands HQ 46 68 47 72 / 0 0 0 0
Jornada Range 40 66 42 72 / 0 0 0 0
Hatch 40 67 41 73 / 0 0 0 0
Columbus 42 67 44 73 / 0 0 0 0
Orogrande 43 67 45 72 / 10 0 0 0
Mayhill 36 61 36 62 / 20 0 0 0
Mescalero 33 57 35 61 / 20 0 0 0
Timberon 32 56 36 59 / 20 0 0 0
Winston 31 61 32 64 / 10 0 0 0
Hillsboro 35 66 37 69 / 0 0 0 0
Spaceport 37 66 39 72 / 0 0 0 0
Lake Roberts 32 60 32 63 / 10 0 0 0
Hurley 35 61 37 66 / 0 0 0 0
Cliff 34 65 34 68 / 10 0 0 0
Mule Creek 37 60 34 65 / 10 0 0 0
Faywood 36 61 39 66 / 10 0 0 0
Animas 38 67 40 71 / 0 0 0 0
Hachita 37 66 40 71 / 0 0 0 0
Antelope Wells 38 69 41 72 / 0 0 0 0
Cloverdale 39 62 41 66 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
14/33/14
Hazardous weather outlook, Mar 13, 4:15 AM MST, 10 hours before
Hazardous Weather Outlook
National Weather Service El Paso TX/Santa Teresa NM
515 AM MDT Fri Mar 13 2020
NMZ401>417-TXZ418>424-141215-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
515 AM MDT Fri Mar 13 2020
This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.
.DAY ONE...Today and Tonight
Scattered to numerous rain showers and isolated thunderstorms
with most of the rain ending by the evening. Also windy with winds
gusting around 40 mph this afternoon and early tonight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
There will be chances for showers Wednesday and Thursday with snow
possible over the higher mountains.
.SPOTTER INFORMATION STATEMENT...
Spotter activation should not be required.
Rogash
In the hours before
Special weather statement, Mar 13, 10:15 AM MST, 4 hours before
Special Weather Statement
National Weather Service El Paso TX
1115 AM MDT Fri Mar 13 2020
NMZ413-414-417-131800-
Southern Tularosa Basin NM-Otero Mesa NM-
West Slopes Sacramento Mountains Below 7500 Feet NM-
1115 AM MDT Fri Mar 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OTERO COUNTY UNTIL
NOON MDT...
At 1114 AM MDT, Doppler radar was tracking a strong thunderstorm 15
miles southeast of Orogrande, moving northeast at 35 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
The Otero Mesa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3208 10599 3221 10609 3258 10570 3222 10545
TIME...MOT...LOC 1714Z 237DEG 32KT 3219 10593
CRESPO
Special weather statement, Mar 13, 10:57 AM MST, 3 hours 18 minutes before
Special Weather Statement
National Weather Service El Paso TX
1157 AM MDT Fri Mar 13 2020
NMZ409-410-131845-
Northern Dona Ana County NM-Sierra County Lakes NM-
1157 AM MDT Fri Mar 13 2020
...SPECIAL WEATHER STATEMENT...
At 1156 AM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Rincon, moving northeast at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Portions of Jornada Experimental Range.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3259 10694 3270 10706 3301 10684 3282 10661
TIME...MOT...LOC 1756Z 218DEG 19KT 3271 10696
CRESPO
Special weather statement, Mar 13, 1:02 PM MST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service El Paso TX
202 PM MDT Fri Mar 13 2020
NMZ411-413-TXZ418-132045-
Southern Tularosa Basin NM-
Southern Dona Ana County/Mesilla Valley NM-Western El Paso County TX-
202 PM MDT Fri Mar 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DONA ANA AND
NORTHWESTERN EL PASO COUNTIES UNTIL 245 PM MDT...
At 202 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles west of La Union, moving northeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Chaparral, Anthony, Vado, Berino, Anthony Gap, Chamberino, La Union,
Mesquite, Vinton, La Mesa, Union Pacific Intermodal Terminal and High
Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3189 10675 3197 10684 3231 10654 3210 10638
TIME...MOT...LOC 2002Z 223DEG 28KT 3196 10675
CRESPO
Special weather statement, Mar 13, 1:39 PM MST, 36 minutes before
Special Weather Statement
National Weather Service El Paso TX
239 PM MDT Fri Mar 13 2020
NMZ412-414>416-132130-
Central Tularosa Basin NM-
East Slopes Sacramento Mountains Below 7500 Feet NM-
West Slopes Sacramento Mountains Below 7500 Feet NM-
Sacramento Mountains Above 7500 Feet NM-
239 PM MDT Fri Mar 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO COUNTY UNTIL
330 PM MDT...
At 239 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Holloman Air Force Base, moving northeast at 45
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mescalero, Tularosa, Alamogordo, White Sands National Monument, Bent,
Burro Flats, La Luz, Holloman Air Force Base and Soldier Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 900 PM MDT for south central
New Mexico.
LAT...LON 3312 10561 3282 10618 3292 10629 3339 10587
3339 10585
TIME...MOT...LOC 2039Z 228DEG 39KT 3293 10614
CRESPO